Alert archive / Wyoming / Flash Flood Warnings in 2008
Flash Flood Warning 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jun 23, 2008, 4:25 PM MDT for Laramie County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2008, 4:25 PM MDT (22:25 UTC)
- Expired
- Jun 23, 2008, 7:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 45 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2907 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KCYS 232232
FFWCYS
WYC021-240130-
/O.NEW.KCYS.FF.W.0009.080623T2225Z-080624T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
425 PM MDT MON JUN 23 2008
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...
* UNTIL 730 PM MDT
* AT 420 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM HEAVY RAINFALL FROM THUNDERSTORMS OVER THE WARNED AREA.
THIS AREA INCLUDES BEAR CREEK...LITTLE BEAR CREEK AND HORSE CREEK AND
ITS TRIBUTARIES. DOPPLER RADAR HAS INDICATED RAINFALL OF UP TO 2
INCHES SINCE 330 PM IN NORTH CENTRAL LARAMIE COUNTY.
THE THUNDERSTORMS THAT PRODUCED THE HEAVY RAIN AND FLASH FLOODING
HAVE MOVED SLOWLY EAST SINCE 330 PM...BUT WERE STILL OVER NORTH CENTRAL
LARAMIE COUNTY. THE HEAVY RAINFALL OVER THE AREA WILL GRADUALLY TAPER
OFF THROUGH 530 PM AS THE STORMS CONTINUE TO MOVE SLOWLY EAST.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT
1-800-269-6220.
LAT...LON 4153 10489 4159 10488 4166 10480 4161 10465
4157 10465 4157 10457 4147 10438 4146 10477
TIME...MOT...LOC 2225Z 180DEG 0KT 4156 10483
$$
WEILAND2 follow-up statements
000
WGUS75 KCYS 232320
FFSCYS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
514 PM MDT MON JUN 23 2008
WYC021-240130-
/O.CON.KCYS.FF.W.0009.000000T0000Z-080624T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARAMIE WY-
514 PM MDT MON JUN 23 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR NORTH
CENTRAL LARAMIE COUNTY...
AT 500 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT BEAR CREEK
IN NORTH CENTRAL LARAMIE COUNTY WAS 20 TO 25 FEET WIDE AND WAS 5 TO
6 FEET DEEP.
THE THUNDERSTORMS THAT PRODUCED THE HEAVY RAINFALL AND FLOODING HAVE
WEAKENED AND MOVED EAST OF NORTH CENTRAL LARAMIE COUNTY. DOPPLER
RADAR INDICATED AROUND 2 INCHES OF RAIN FELL OVER THE WARNING AREA
BETWEEN 330 PM AND 445 PM. THE HEAVY RAINFALL IN THAT SHORT TIME
PERIOD PRODUCED THE HIGH WATER LEVELS IN BEAR CREEK...LITTLE BEAR CREEK
AND HORSE CREEK ALONG WITH MINOR FLOODING.
THE WATER WILL SLOWLY RECEDE IN THOSE CREEKS AND THEIR TRIBUTARIES
THROUGH 730 PM. THROUGH THAT TIME...DO NOT ATTEMPT TO DRIVE OVER
LOW LYING COUNTY ROADS AND BRIDGES THAT HAVE WATER FLOWING OVER
THEM.
LAT...LON 4153 10489 4159 10488 4166 10480 4161 10465
4157 10465 4157 10457 4147 10438 4146 10477
TIME...MOT...LOC 2314Z 180DEG 0KT 4156 10483
$$
WEILAND000
WGUS75 KCYS 240136
FFSCYS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
731 PM MDT MON JUN 23 2008
WYC021-240141-
/O.EXP.KCYS.FF.W.0009.000000T0000Z-080624T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARAMIE WY-
731 PM MDT MON JUN 23 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL LARAMIE
COUNTY...
SINCE 645 PM...WATER LEVELS IN CREEKS AND DRAWS IN NORTH CENTRAL
WYOMING HAVE BEEN SLOWLY RECEDING. FOR THE REST OF TONIGHT...THE
WATER LEVELS WILL CONTINUE TO GO DOWN. THE STORMS THAT PRODUCED THE
HEAVY RAIN AND FLOODING HAVE MOVED WELL EAST OF NORTH CENTRAL
LARAMIE COUNTY AT THIS TIME.
LATE THIS AFTERNOON AND EARLIER THIS EVENING...OFFICIALS INDICATED
THAT SEVERAL ROADS WERE WASHED OUT ALONG BEAR CREEK DUE TO THE
FLOODING. THE HEAVY RAIN AND FLOODING AFFECTED BEAR CREEK...LITTLE
BEAR CREEK AND HORSE CREEK.
LAT...LON 4153 10489 4159 10488 4166 10480 4161 10465
4157 10465 4157 10457 4147 10438 4146 10477
TIME...MOT...LOC 2320Z 180DEG 0KT 4156 10483
$$
WEILANDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 1:26 PM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 23, 1:26 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 126 PM MDT MON JUN 23 2008 .SHORT TERM...TONIGHT THROUGH WEDNESDAY... BROAD WEAKLY AMPLIFIED RIDGE ACROSS THE CENTRAL CONUS. DISCRETE SHORTWAVES WILL CONTINUE TO PERIODICALLY CREST THE TOP OF THE RIDGE AFFECTING SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. THE FIRST SOUTHWEST TO NORTHEAST ORIENTED SHORTWAVE LOCATED FROM CONVERSE COUNTY THROUGH NORTHWEST COLORADO ATTM WILL TRANSLATE EAST THROUGH THE AFTERNOON AND EVENING HOURS. MID-LEVEL MOISTURE WILL INCREASE AND WEAK MID-LEVEL COOLING WILL CONTINUE TO DESTABILIZE THE ATMOSPHERE THROUGH SUNSET YIELDING MINIMUM LIFTED INDICES IN THE -3 TO -5C RANGE AND MAXIMUM SBCAPES IN THE 1500-2000 J/KG. MID-LEVEL FLOW IS RELATIVELY WEAK...WITH LESS THAN 25 OR 30 KTS EXISTING THROUGHOUT THE ENTIRE LAYER PER BUFKIT SOUNDINGS WHICH MAY HELP TO LIMIT OVERALL ORGANIZATION. NONETHELESS...A FEW THUNDERSTORMS WILL UNDOUBTEDLY BECOME STRONG TO LOCALLY SEVERE...PARTICULARLY EAST OF A CHEYENNE TO DOUGLAS LINE LATER THIS AFTERNOON AND EVENING. CONVECTION WILL WANE WITH SUNSET...OR SHORTLY THEREAFTER. ADDITIONAL SHORTWAVES WILL CREST THE RIDGE AGAIN TOMORROW AND WEDNESDAY AFTERNOON PROVIDING ANOTHER SHOT AT ISOLATED TO LOCALLY SCATTERED CONVECTION. MID-LEVEL TEMPERATURES WILL BE ON THE INCREASE WITH H7 TEMPERATURES REACHING THE 13 TO 16C RANGE BY WEDNESDAY. THIS WILL YIELD MID 90S IN THE PANHANDLE...AND UPPER 80S TO LOW 90S ACROSS WYOMING FOR TUESDAY AND WEDNESDAY. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... EVENING CONVECTION SHOULD GRADUALLY DIE OFF THOUGH MAY STILL CONTINUE OVER THE PANHANDLE A WHILE LONGER. MORE SIG CHANGES BEGIN BY LATE THURSDAY AS DECENT UPPER TROF SWINGS INTO THE NORTHERN ROCKYS AND DRIVES A COLD FRONT ACROSS THE CWA THURSDAY NIGHT WITH SOME ASSOCIATED CONVECTION. MAIN UPPER TROF PASSES ACROSS FRIDAY WITH DRIER AND COOLER AIR FILTERING ACROSS THE CWA. INSTABILITY ALSO GETS PUSHED TO THE SOUTHEAST WITH JUST SOME HINT OF POSSIBLE CONVECTION ALONG THE FAR SRN CWA FRIDAY AFTERNOON. OTHERWISE COOLER TEMPERATURES EXPECTED FRIDAY AND SATURDAY AS SFC HIGH SETTLES OVER THE REGION BEHIND UNSEASONABLY STRONG UPPER LOW MOVING TOWARD THE GREAT LAKES REGION. RETURN TO WARMER TEMPERATURES SUNDAY AND MONDAY AS UPPER RIDGE OVER THE WESTERN CONUS EDGES EASTWARD TOWARD THE AREA. INSTABILITY REMAINS SHUNTED WELL TO THE SOUTH AND EAST OF THE CWA AFTER FRIDAY THUS WILL FAVOR A DRY FCST FOR THE WEEKEND INTO EARLY NEXT WEEK. && .AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE MOUNTAINS OF SOUTHEAST WYOMING THIS AFTERNOON...AND WILL SPREAD EAST ONTO THE WYOMING PLAINS AND THE WESTERN NEBRASKA PANHANDLE BY LATE THIS AFTERNOON AND EVENING. CONDITIONS WILL IN LARGE PART BE VFR AT AREA TERMINALS...WITH SOME MVFR CIGS/VSBYS. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE CONTAINING HAIL AND DAMAGING WINDS THIS AFTERNOON/EVENING. CONVECTION WILL WANE WITH SUNSET OR SHORTLY THEREAFTER...WITH ANOTHER ROUND OF THUNDERSTORMS EXPECTED ON TUESDAY AFTERNOON. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...HAHN LONG TERM....RE
Hazardous weather outlook, Jun 23, 11:59 AM MDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1159 AM MDT MON JUN 23 2008 WYZ059-061>067-069-241145- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- 1159 AM MDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING. WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITHIN THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ060-068-070-241145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS- 1159 AM MDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL PERSIST INTO TONIGHT. A FEW THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 23, 2:55 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 255 PM MDT MON JUN 23 2008 WYZ069-232200- CHEYENNE FOOTHILLS- INCLUDING THE CITY OF...CHEYENNE 255 PM MDT MON JUN 23 2008 ...THUNDERSTORM AFFECTING AREAS NORTH OF CHEYENNE... A THUNDERSTORM LOCATED 8 MILES NORTH OF CHEYENNE WILL CONTINUE TO MOVE NORTHEAST AT AROUND 10 MPH. THIS THUNDERSTORM WILL CONTINUE TO AFFECT INTERSTATE 25 BETWEEN CHEYENNE AND WHITAKER. SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN CAN BE EXPECTED FROM THIS THUNDERSTORM. TRAVELERS ALONG INTERSTATE 25 NORTH OF CHEYENNE AND HIGHWAY 85 NORTHEAST OF CHEYENNE SHOULD EXPECT TO ENCOUNTER THIS THUNDERSTORM. WHEN THUNDER ROARS...GO INDOORS. WYZ067-232200- PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 255 PM MDT MON JUN 23 2008 ...THUNDERSTORM MOVING THROUGH CENTRAL PLATTE COUNTY... A THUNDERSTORM LOCATED ALONG INTESTATE 25 BETWEEN WHEATLAND AND BORDEAUX WILL CONTINUE TO MOVE EAST AT AROUND 10 MPH. THIS THUNDERSTORM WILL CONTINUE TO AFFECT INTERSTATE 25 BETWEEN WHEATLAND AND BORDEAUX AS IT MOVES EAST. MARBLE SIZED HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN CAN BE EXPECTED FROM THIS THUNDERSTORM. WHEN THUNDER ROARS...GO INDOORS. HAHN
Local storm report, Jun 23, 2:56 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
256 PM MDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND GST TORRINGTON 42.07N 104.18W
06/22/2008 M61 MPH GOSHEN WY ASOS
&&
RUBINLocal storm report, Jun 23, 3:12 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
312 PM MDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM HAIL 1 SW WHEATLAND 42.04N 104.97W
06/23/2008 E0.75 INCH PLATTE WY EMERGENCY MNGR
&&
REMANUELLocal storm report, Jun 23, 3:12 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE CHEYENNE WY
312 PM MDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL 1 SW WHEATLAND 42.04N 104.97W
06/23/2008 E0.75 INCH PLATTE WY EMERGENCY MNGR
&&
REMANUELLocal storm report, Jun 23, 3:35 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
335 PM MDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL CHUGWATER 41.76N 104.82W
06/23/2008 E1.00 INCH PLATTE WY LAW ENFORCEMENT
&&
REMANUELLocal storm report, Jun 23, 3:45 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
345 PM MDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 22 N CHEYENNE 41.46N 104.79W
06/23/2008 E1.75 INCH LARAMIE WY LAW ENFORCEMENT
REPORTED ON INTERSTATE 25.
&&
REMANUELThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:59 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 31 min |
| Jun 23, 3:05 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 40 min |
| Jun 23, 3:30 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 30 min |
| Jun 23, 3:36 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 24 min |
| Jun 23, 3:58 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 62 min |
Nearby
Flash Flood Warnings in Wyoming, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.